Advertisement

Archiv der Mathematik

, Volume 102, Issue 5, pp 489–492 | Cite as

On the minimal volume of simplices enclosing a convex body

  • Atsushi KanazawaEmail author
Article

Abstract

Let \({C \subset \mathbb{R}^n}\) be a compact convex body. We prove that there exists an n-simplex \({S\subset \mathbb{R}^n}\) enclosing C such that \({{\rm Vol}(S) \leq n^{n-1} {\rm Vol}(C)}\).

Keywords

Convex Hull Convex Body Classical Result Compact Convex Plane Region 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    Blaschke W.: Über affine Geometrie III: Eine Minimumeigenschaft der Ellipse, Ber. Ver. Sächs. Akad. Wiss. Leipzig, Math. Nat. Klasse 69, 3–12 (1917)Google Scholar
  2. 2.
    Gross W.: Über affine Geometrie XIII, Eine Minimumeigenschaft der Ellipse und des Ellipsoids. Leipziger Berichte 70, 38–54 (1918)Google Scholar
  3. 3.
    Kuperberg W.: On minimum area quadrilaterals and triangles circumscribed about convex plane regions. Elem. Math. 38, 57–61 (1983)zbMATHMathSciNetGoogle Scholar
  4. 4.
    Macbeath A. M.: An extremal property of the hypersphere. Proc. Cambr. Phil. Soc. 47, 245–247 (1951)CrossRefzbMATHMathSciNetGoogle Scholar

Copyright information

© Springer Basel 2014

Authors and Affiliations

  1. 1.Department of MathematicsUniversity of British ColumbiaVancouverCanada

Personalised recommendations